Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Stress functions of Maxwell and Morera

Author: Wilhelm Ornstein
Journal: Quart. Appl. Math. 12 (1954), 198-201
MSC: Primary 73.2X
DOI: https://doi.org/10.1090/qam/61981
MathSciNet review: 61981
Full-text PDF

Abstract | Similar Articles | Additional Information

Abstract: A systematic process is devised for the derivation of the stress functions of Maxwell and Morera by the application of the theorem that a vector whose divergence vanishes is solenoidal. Symmetric and anti-symmetric matrices are established, and the elements of these matrices represent the stress functions of Maxwell and Morera respectively.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.2X

Retrieve articles in all journals with MSC: 73.2X

Additional Information

DOI: https://doi.org/10.1090/qam/61981
Article copyright: © Copyright 1954 American Mathematical Society

American Mathematical Society